MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PRB35-06-100-120
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the protégé everflex self-expanding peripheral stent system was received for evaluation.No ancillary devices or cine images from the procedure were received for evaluation.The protégé stent delivery system, (sds), was received with the approximately 4mm of stent remaining.No radiopaque marker hoops were present on the exposed stent.The exposed portion of the stent was examined and the outer sheath radiopaque marker band was split apart with struts of the stent entangled with the radiopaque marker band.Solidified sanguine residue was seen on the struts.Fibers from the surgical suit were seen entangled with the stent struts.Back lighting was used and the stent was observed properly engaged with the retainer.Fluid did exit the distal tip of the sds.Fluid exited the distal end of the outer sheath.A 0.035¿ compatible guidewire was loaded through the distal tip of the sds and navigated out the proximal hub luer lock with ease.The guidewire loaded sds was loaded into a deployment apparatus and an attempt to deploy the stent was made.The stent would not deploy even with a maximum peak force of 4.48lb.The stent was manually deployed by pulling on the stent while the sds remained in the deployment apparatus.Once the stent was deployed the retainer was examined; no build up of delaminated liner was noted.No strands of delaminated liner were noted on the struts of the stent.A portion of the sds outer sheath radiopaque marker band appeared to have been torn from the distal end of the outer sheath.Approximately 87mm of the 100mm stent was removed from the sds.A segment of the sds outer sheath radiopaque marker band was entangled in the distal end of the stent.The sds distal inner assembly was cut off just proximal of the retainer to allow examination of the stainless steel hypotube.The safety locking pin was observed to be properly torqued.The distal end of the outer sheath was examined.Segments of the distal end of the outer sheath with radiopaque marker band were missing from the outer sheath.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use the protégé everflex to treat a severely calcified lesion with 99% stenosis in the superficial femoral artery(sfa), as per ifu.The device was prepped with no issues identified.No embolic protection was used.The device did not pass through a previously deployed stent.It was reported the physician encountered difficulty crossing the lesion, after several attempts and using excessive force the everflex crossed the lesion.During deployment the stent broke, the distal 25mm of the stent deployed and remains in the patient.The remaining part of the stent remained inside the delivery system and was removed through the sheath.An additional 6x100 everflex stent was used to complete the procedure.No patient injury was reported.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7539968
Report Number2183870-2018-00285
Device Sequence Number1176450
Product Code FGE
UDI-Device Identifier00821684069226
UDI-Public00821684069226
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K072301
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2020
Device Catalogue NumberPRB35-06-100-120
Device Lot NumberA440479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2018
Initial Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR